Share Facebook


09-12-2017, 12:39 AM   #1
tiffk
 
Join Date: Sep 2017
Upping to weekly?

my dd16 has been taking humira for 2 yrs with pretty good results - she eats a low fodmap diet and had surgery 2 &1/2 yrs ago. things started going downhill about 2 or 3 months ago. We just had her humira levels tested and they are too low so they are upping her dose to weekly . why does this happen and what will change side effect wise - does anyone know if the the fact that I would have to chase her down and remind her for days some times to take her shot - often she wold be 2 or 3 days late with it .... could this have caused the problem?
09-12-2017, 06:09 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Welcome. I don't know the answer. You also might check out the section called Parents of Kids with IBD. I am going to tag Maya 142, my little penguin.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
09-13-2017, 01:07 AM   #3
tiffk
 
Join Date: Sep 2017
thanks
09-13-2017, 07:46 AM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Ds took humira for over 5 years
Went from every two weeks
To every 10 days
To once a week
To every 5 days


No change in side effects
Can you have her take the shot in front of you ?
If she was always late then she wasn't really taking it every 14 days
Does the doc know she was taking it always late ?
Taking it every 7 days won't help if she isn't actually taking it in time
__________________
DS - -Crohn's -Stelara
09-13-2017, 10:11 AM   #5
Maya142
Forum Monitor
 
Maya142's Avatar
I would set an alarm and make her do the shot in front of you. Is it that the shot hurts and that's why she doesn't like doing it?

There are ways to make it less painful - switching from the pen to the syringe, icing before the shot, distracting her (asking questions, watching TV) during the shot, adding Lidocaine to the shot etc.

Upping to every 7 days will help if her levels are low - it's likely they are if she's not taking it on time! But she has to actually take it for the levels to be constant.

We went from every 14 days to weekly - it helped a LOT and no side effects. My older daughter still takes Humira weekly, almost 5 years later.
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
09-16-2017, 02:18 AM   #6
Guerrero
Senior Member
 
Join Date: May 2017

My Support Groups:
thanks
Hi tiffk, the 2/3 days of delay had no influence on the low levels of humira dont worry.
I also switched from 2 weeks to one week when i was on humira and it didnt change anything on side effects.
10-12-2017, 10:05 AM   #7
RickS
 
Join Date: Jan 2016
Location: Ontario,Canada

My Support Groups:
"often she would be 2 or 3 days late with it .... could this have caused the problem?"
That is possible, I was told by AbbVie to take it on time every time. I use the syringe as the auto-injector hurts me more.
Reply

Thread Tools


All times are GMT -5. The time now is 04:21 AM.
Copyright 2006-2017 Crohnsforum.com